Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 5, NWS Gray, ME

May 29, 2012Belknap County, Carroll County, Grafton County, New Hampshire

NWS Gray, ME issued this severe thunderstorm warning at May 29, 2012, 2:01 AM EDT for Belknap County, Carroll County, Grafton County, New Hampshire. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2012, 2:01 AM EDT (06:01 UTC)
Expired
May 29, 2012, 2:45 AM EDT
In force
44 min
Issued by
NWS Gray, ME
Area
Storm-based polygon

Counties Belknap County, NH, Carroll County, NH, Grafton County, NH

The radar

The Portland,ME radar (KGYX), 113 km from the middle of the area, began a volume at 06:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 2:05 AM EDTHAIL 1Groton, NH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 6.0 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2012-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2012-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
372 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

503 
WUUS51 KGYX 290601
SVRGYX
NHC001-003-009-290645-
/O.NEW.KGYX.SV.W.0005.120529T0601Z-120529T0645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
201 AM EDT TUE MAY 29 2012

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BELKNAP COUNTY IN CENTRAL NEW HAMPSHIRE...
  WESTERN CARROLL COUNTY IN NORTHERN NEW HAMPSHIRE...
  SOUTHERN GRAFTON COUNTY IN NORTHERN NEW HAMPSHIRE...

* UNTIL 245 AM EDT...

* AT 158 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CARDIGAN MOUNTAIN STATE PARK...OR 14 MILES WEST OF PLYMOUTH...AND
  MOVING EAST AT 40 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GROTON...PLYMOUTH...ASHLAND...HOLDERNESS...MEREDITH AND SANDWICH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4387 7138 4358 7146 4363 7202 4378 7200
TIME...MOT...LOC 0601Z 262DEG 37KT 4371 7191

$$
EKSTER
1 follow-up statement
122 
WWUS51 KGYX 290641
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
241 AM EDT TUE MAY 29 2012

NHC001-003-009-290651-
/O.EXP.KGYX.SV.W.0005.000000T0000Z-120529T0645Z/
BELKNAP NH-CARROLL NH-GRAFTON NH-
241 AM EDT TUE MAY 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GRAFTON...WEST
CENTRAL CARROLL AND NORTHWESTERN BELKNAP COUNTIES WILL EXPIRE AT 245
AM EDT...

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH ARE STILL
POSSIBLE.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4387 7138 4358 7146 4363 7202 4378 7200
TIME...MOT...LOC 0641Z 262DEG 37KT 4377 7135

$$
MLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 1:05 AM EDT, 56 minutes earlier.

Area forecast discussion, May 29, 1:05 AM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
105 AM EDT TUE MAY 29 2012

.SYNOPSIS...
A WARM FRONT WILL SLOWLY LIFT INTO SOUTHERN NEW ENGLAND OVERNIGHT,
THEN STALL ACROSS THE REGION ON TUESDAY. A COLD FRONT WILL
APPROACH FROM THE WEST TUESDAY NIGHT AND WILL CROSS THE AREA ON
WEDNESDAY. A SECONDARY COLD FRONT WILL APPROACH FROM THE NORTHWEST
WEDNESDAY NIGHT AND WILL PUSH SOUTH OF THE REGION ON THURSDAY.
HIGH PRESSURE WILL BUILD IN FROM THE WEST THURSDAY NIGHT AND
FRIDAY. LOW PRESSURE WILL MOVE EAST FROM THE GREAT LAKES FRIDAY
NIGHT AND SATURDAY AND WILL SLOWLY MOVE EAST THROUGH NORTHERN NEW
ENGLAND ON SUNDAY. LOW PRESSURE WILL DRIFT EAST OF THE REGION ON
MONDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
1 AM UPDATE...NOCTURNAL MCS DEVELOPING OVER VT AND NH AS OF 05Z.
EXPECT ISOLATED LARGE HAIL AND DAMAGING WINDS FOR THE NEXT SEVERAL
HOURS...INCLUDING THE POTENTIAL FOR FLASH FLOODING IN AREAS OF
TRAINING CELLS.

935 PM...AS EXPECTED...CONVECTION CONTINUES TO GRADUALLY INCREASE IN
COVERAGE ACROSS THE REGION IN DEVELOPING OVERRUNNING PATTERN. I
RAISED POPS TO LIKELY FOR AREAS VICINITY OF THE KENNEBEC VALLEY NEXT
SEVERAL HOURS AND ADDED THUNDER AS WELL. 1ST PERIOD GRIDS WERE
ADJUSTED BASED ON RADAR TRENDS AS WELL AS MESONET.

640 PM...SHOWERS CONTINUE OVER
NORTHEAST MAINE IN ASSOCIATION WITH THE STALLED BACKDOOR FRONT.
THE SECOND BAROCLINIC ZONE WAS SITUATED JUST SOUTH AND WEST OF THE
FORECAST AREA WITH SCATTERED ECHOES OVER NORTHERN AND EASTERN
SECTIONS OF OUR AREA AT MOMENT. EXPECT CONVECTION TO INCREASE IN
COVERAGE OVERNIGHT AS MOISTURE AND WARM AIR ADVECTION INCREASES.
FOR THIS ESTF UPDATE...ONLY MINOR TWEAKS WERE REQUIRED TO 1ST
PERIOD GRIDS BASED PRIMARILY ON MESONET.

PREV DISC...
SPECIAL KALB SOUNDING IS HIGHLIGHTING CONVECTIVE INITIATION TROUBLE
FOR THIS AFTN AND EVE ACROSS THE SWRN CWA. DESPITE STEEPENING
LAPSE RATES ALOFT...BOUNDARY LYR MOISTURE IS NOT ABLE TO OVERCOME
WARM TEMPS ALOFT. AS LAPSE RATES CONTINUE TO IMPROVE INTO TNGT AND
MOISTURE CONTINUES TO RISE...CONDS WILL BECOME INCREASINGLY
FAVORABLE FOR CONVECTION ACROSS THE AREA.

THE OVERNIGHT FCST REMAINS SOMEWHAT UNCERTAIN REGARDING PLACEMENT
AND COVERAGE OF TSTMS. INITIALLY THERE IS A SMALL CHC FOR SFC BASED
TSTMS TO DEVELOP INVOF SWRN NH...BUT THAT WINDOW WILL CLOSE
QUICKLY WITH LOSS OF DAYTIME HEATING. MORE LIKELY SCENARIO IS WITH
MID LVL FNT TNGT. IN RESPONSE TO INCREASING HGT FALLS...MID LVL
WARM FNT WILL BEGIN TO MOVE NWD...TO A POSITION ROUGHLY BISECTING
THE CWA. ALONG THIS FNT...SLOPED ASCENT SHOULD INITIATE ELEVATED
CONVECTION. MUCAPE VALUES REMAIN HIGH THRU THE NIGHT...WITH LAPSE
RATES FAVORING HAIL PRODUCTION WELL INTO THE SFC MARINE LYR. HAVE
ADDED SMALL HAIL AND HEAVY RAFL TO THE FCST GRIDS...THOUGH WOULD
NOT BE SURPRISED TO SEE AT LEAST ISOLD SEVERE HAIL FROM ANY STORM
GIVEN THE FAVORABLE EFFECTIVE SHEAR VALUES. THERE CONTINUES TO BE
SUPPORT...MAINLY FROM THE 28/12Z NAM AND ECMWF...FOR THIS
CONVECTION WITH UPR LVL DIVERGENCE AND HIGH MID LVL RH VALUES
COLLOCATED OVER THE CNTRL CWA. THE 28/12Z GFS HAS A SIMILAR
EVOLUTION...THOUGH DISPLACED ABOUT 100 MILES SWD...HENCE SOME
REMAINING UNCERTAINTY.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
EARLY MORN CONVECTION SHOULD LIFT OUT OF THE CWA WITH TIME...AND
EXPECT CLEARING TO DEVELOP IN THE FAR S AND W AGAIN. THOUGH THE
HEART OF THE REMNANT ELEVATED MIXED LYR WILL BE DISPLACED E AND
MODERATING WITH TIME...FAVORABLE LAPSE RATES LINGER OVER THE CWA
THRU TUE EVE. INCREASING DEWPOINTS WILL YIELD MODERATE
INSTABILITY...ESPECIALLY FOR THE CT RIVER VALLEY AND ADJACENT
PARTS OF NH. IN ADDITION TO HAIL...STEEP LLVL LAPSE RATES WILL
SUPPORT A DMGG WIND THREAT. PWAT VALUES INCREASING TO NEAR 1.50
INCHES WILL POOL AHEAD OF THE APPROACHING COLD FNT...MEANING HEAVY
RAFL WILL ALSO BE PSBL WITH ANY TSTM. SELY LLVL FLOW VEERING TO
NWLY ALOFT WILL ALSO SUPPORT SUPERCELLULAR CHARACTERISTICS...WITH
AT LEAST AN ISOLD TORNADO THREAT...AGAIN ESPECIALLY FOR FAR
WRN/SWRN NH. THIS WILL BE MOSTLY TIED TO THE SFC WARM FNT...IF IT
CAN MAKE THE ADVANCE THIS FAR N. EXPECT THAT PRESSURE FALLS
INCREASING IN SRN CANADA WILL PREVENT THE BOUNDARY FROM PULLING A
BACKDOOR COLD FNT ROUTINE LIKE TODAY. SEVERE TSTM WORDING HAS BEEN
INCLUDED FOR NEARLY ALL OF NH AND IMMEDIATELY ADJACENT
ME...COINCIDING WITH SPC SWODY2. FARTHER NE...LOW
CLOUDS...FOG...AND COOL TEMPS WILL REMAIN IN NELY ONSHORE FLOW N
OF WARM FNT.

COLD FNT WILL BE APPROACHING THE CWA TUE NGT...BUT WILL NOT CLEAR
THE AREA UNTIL WED. THIS MEANS SHRA/TSRA WILL CONTINUE THRU WED
NGT...THOUGH THE SEVERE THREAT WILL EVENTUALLY BE MITIGATED
OVERNIGHT BY LOSS OF DAYTIME HEATING.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
A COLD FRONT WILL BE CROSSING THE REGION EARLY WED...WITH THE
GREATEST THREAT FOR A SHOWER EXPECTED DURING THE EARLY MORNING
HOURS. A SECOND FRONT WILL BRING A CHC FOR A SHOWER OVER NRN AREAS
ON THU...FOLLOWED BY SFC HIGH PRES FROM THE GTLKS THU NGT AND FRI.
THIS WILL BRING A SHORT REPRIEVE FM THE WET CONDS AND THE BRIEF
SHOT OF DRY WX TO NEW ENG.

A RELATIVELY STG LOW PRES SYS FOR THIS TIME OF THE YEAR MOVES
TOWARDS THE GTLKS ON SAT. AHEAD OF THIS SYSTEM...GUSTY SOUTHERLY
WINDS WILL BE DEVELOPING. AREAS OF RA WILL CROSS THE REGION IN
BANDS PROPAGATING FROM WEST TO EAST SAT NGT. THIS WILL NEED TO BE
MONITORED AS SOME OF THIS RAIN MAY BE PARTICULARLY HEAVY AS MOISTR
WILL BE TAPPED FROM THE MID ATLC REGION. THEREAFTER...THE UPPER
LVL LOW PRES SYS WILL SLOWLY CROSS THE REGION THROUGH
MON...BRINGING SLGTLY DRIER AIR TO THE REGION...HOWEVER A BRIEF
PASSING SHOWER OR TWO CANNOT BE RULED OUT.

VERY HIGH ASTRONOMICAL TIDES WILL NEED TO BE MONITORED OVER THE
WEEKEND AND INTO EARLY NEXT WEEK AS WELL.

&&

.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
SHORT TERM...VFR CONDS EXPECTED THRU THE LATE EVE. ONSHORE FLOW
WILL FOSTER DEVELOPMENT OF LOW CLOUDS AND FOG NEAR THE
COAST...WITH IFR OR LOWER CONDS PSBL. TSMTS DEVELOPING OVERNIGHT
WILL ALSO FEATURE HEAVY RAFL AND SMALL HAIL...WITH SCT IFR CONDS
PSBL. MORE TSTMS WILL DEVELOP TUE AFTN...WITH LARGE HAIL...DMGG
WINDS...AND HEAVY RAFL PSBL ACROSS NH. EXPECT SCT IFR CONDS WITH
THESE...OTHERWISE LOW CLOUDS AND FOG SHOULD IMPROVE TO MARGINAL
MVFR IN THE AFTN.

LONG TERM...CIGS/VSBYS IMPROVING TO VFR ON WED AND CONTG THU AND
FRI. CONDS DETERIORATING TO IFR AND PSBLY LIFR LATER SATURDAY INTO
EARLY SUNDAY...FOLLOWED BY SOME IMPROVEMENT.

&&

.MARINE...
SHORT TERM...WINDS AND SEAS EXPECTED TO REMAIN BLO SCA THRESHOLDS.
DEVELOPING LOW CLOUDS...FOG...AND TSTMS WILL MAKE FOR POOR BOATING
CONDS THRU WED HOWEVER.

LONG TERM...WINDS AND SEAS GENERALLY BLO SCA CRITERIA.
HOWEVER...GUSTY WINDS AND BUILDING SEAS AREA EXPECTED NEXT WEEKEND.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&

NEAR TERM...MLE
Hazardous weather outlook, May 28, 3:38 PM EDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
338 PM EDT MON MAY 28 2012

MEZ007-012-018-023-NHZ001-002-004-006-009-010-013-014-291945-
NORTHERN OXFORD-SOUTHERN OXFORD-INTERIOR YORK-COASTAL YORK-
NORTHERN COOS-SOUTHERN COOS-NORTHERN CARROLL-SOUTHERN CARROLL-
BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
338 PM EDT MON MAY 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A LOW PROBABILITY OF ISOLATED STRONG THUNDERSTORMS
OVERNIGHT TONIGHT CONTAINING HEAVY RAINFALL...FREQUENT
LIGHTNING...AND HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS TUESDAY AFTERNOON
ACROSS THE AREA. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS...ALTHOUGH LOCALIZED FLASH FLOODING COULD OCCUR AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MEZ008-009-013-014-019>022-024>028-291945-
NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN FRANKLIN-
SOUTHERN SOMERSET-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-
INTERIOR WALDO-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-
338 PM EDT MON MAY 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A LOW PROBABILITY OF ISOLATED STRONG THUNDERSTORMS
OVERNIGHT TONIGHT CONTAINING HEAVY RAINFALL...FREQUENT
LIGHTNING...AND HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE ONCE AGAIN POSSIBLE ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ150>154-291945-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
338 PM EDT MON MAY 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS CONTAINING FREQUENT LIGHTNING ARE POSSIBLE
TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NHZ003-005-007-008-291945-
NORTHERN GRAFTON-SOUTHERN GRAFTON-SULLIVAN-MERRIMACK-
338 PM EDT MON MAY 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW HAMPSHIRE AND
NORTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS THIS EVENING ACROSS
THE AREA. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS...ALTHOUGH LOCALIZED FLASH FLOODING COULD OCCUR AS WELL.
TONIGHT ISOLATED STRONG THUNDERSTORMS CONTAINING HEAVY
RAINFALL...FREQUENT LIGHTNING...AND HAIL WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS TUESDAY AFTERNOON
ACROSS THE AREA. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS...ALTHOUGH THE PROBABILITY OF A BRIEF TORNADO IS NON-ZERO.
LOCALIZED FLASH FLOODING COULD OCCUR AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, May 29, 1:22 AM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
122 AM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0112 AM     HAIL             HANOVER                 43.70N  72.29W
05/29/2012  M1.00 INCH       GRAFTON            NH   TRAINED SPOTTER

&&

EVENT NUMBER GYX1200015

MLE
Local storm report, May 29, 1:25 AM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
125 AM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 AM     HAIL             HANOVER                 43.70N  72.29W
05/29/2012  M1.75 INCH       GRAFTON            NH   TRAINED SPOTTER

&&

EVENT NUMBER GYX1200016

MLE
Special weather statement, May 29, 1:32 AM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
132 AM EDT TUE MAY 29 2012

NHZ005-007-008-290615-
MERRIMACK-SOUTHERN GRAFTON-SULLIVAN-
132 AM EDT TUE MAY 29 2012

...STRONG THUNDERSTORMS WILL IMPACT SULLIVAN COUNTY...MERRIMACK
COUNTY AND GRAFTON COUNTY THROUGH 215 AM EDT...

AT 132 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES NORTHWEST OF PLAINFIELD...OR
ABOUT 8 MILES SOUTHWEST OF WHITE RIVER JUNCTION...MOVING EAST AT 45
MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND
PLAINFIELD...CORNISH FLAT...LEBANON...CORNISH...MERIDEN...ENFIELD...
GRANTHAM...CROYDON...SPRINGFIELD AND CANAAN THROUGH 215 AM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4354 7239 4357 7239 4360 7234 4362 7234
      4368 7231 4365 7183 4337 7196 4347 7239
      4352 7240

EKSTER
Special weather statement, May 29, 1:40 AM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
140 AM EDT TUE MAY 29 2012

NHZ006-009-290630-
BELKNAP-SOUTHERN CARROLL-
140 AM EDT TUE MAY 29 2012

...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY AND CARROLL COUNTY
THROUGH 230 AM EDT...

AT 140 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER MOULTONBOROUGH...MOVING EAST AT 30
MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND
SANDWICH...CENTER HARBOR...MOULTONBOROUGH...MELVIN VILLAGE...MIRROR
LAKE...TUFTONBORO...BRIDGEWATER...WENTWORTH STATE PARK...OSSIPEE AND
WAKEFIELD THROUGH 230 AM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4379 7100 4354 7099 4368 7150 4381 7145

EKSTER
Local storm report, May 29, 1:48 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
148 AM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     HAIL             LOST RIVER              44.03N  71.79W
05/29/2012  M1.00 INCH       GRAFTON            NH   STATE POLICE

&&

EVENT NUMBER GYX1200017

MLE
Special weather statement, May 29, 1:49 AM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
149 AM EDT TUE MAY 29 2012

NHZ005-006-009-290630-
BELKNAP-SOUTHERN CARROLL-SOUTHERN GRAFTON-
149 AM EDT TUE MAY 29 2012

...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY...CARROLL COUNTY
AND GRAFTON COUNTY THROUGH 230 AM EDT...

AT 149 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES NORTHWEST OF GROTON...OR ABOUT 9
MILES WEST OF PLYMOUTH...MOVING EAST AT 40 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND HEBRON...GROTON...
PLYMOUTH...ASHLAND...HOLDERNESS...MEREDITH...CENTER HARBOR...SANDWICH
AND MOULTONBOROUGH THROUGH 230 AM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4379 7140 4363 7139 4366 7192 4377 7191

EKSTER

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 12:39 AM EDTSpecial Weather StatementGYXSullivan51 min
May 29, 1:01 AM EDTSevere Thunderstorm WarningGYXGrafton44 min
May 29, 1:14 AM EDTSpecial Weather StatementGYXCarroll46 min
May 29, 1:18 AM EDTSpecial Weather StatementGYXGrafton42 min
May 29, 1:24 AM EDTSevere Thunderstorm WarningGYXGrafton51 min
May 29, 1:32 AM EDTSpecial Weather StatementGYXSullivan43 min
May 29, 1:37 AM EDTSevere Thunderstorm WarningGYXGrafton38 min
May 29, 1:40 AM EDTSpecial Weather StatementGYXCarroll50 min
May 29, 1:49 AM EDTSpecial Weather StatementGYXBelknap41 min
May 29, 2:24 AM EDTAreal Flood AdvisoryGYXBelknap, Carroll, Coos, Grafton2 hr
May 29, 2:31 AM EDTSpecial Weather StatementGYXCarroll44 min
May 29, 2:39 AM EDTSevere Thunderstorm WarningGYXCarroll, Grafton40 min
May 29, 3:18 AM EDTSpecial Weather StatementGYXCarroll42 min
May 29, 3:27 AM EDTSpecial Weather StatementGYXGrafton48 min
May 29, 3:45 AM EDTSpecial Weather StatementGYXCarroll60 min
May 29, 4:35 AM EDTSpecial Weather StatementGYXCoos40 min
May 29, 5:56 AM EDTSpecial Weather StatementGYXCoos49 min
May 29, 6:43 AM EDTFlash Flood WatchGYXCarroll, Coos, Grafton17 hr
May 29, 6:46 AM EDTSpecial Weather StatementGYXCoos44 min
May 29, 6:47 AM EDTSpecial Weather StatementGYXGrafton43 min
May 29, 8:52 AM EDTSpecial Weather StatementGYXCarroll38 min
May 29, 9:38 AM EDTSpecial Weather StatementGYXCarroll, Grafton52 min
May 29, 9:47 AM EDTFlash Flood WarningGYXCoos3 hr
May 29, 9:49 AM EDTSpecial Weather StatementGYXGrafton56 min
May 29, 3:21 PM EDTSevere Thunderstorm WarningGYXSullivan39 min
May 29, 3:56 PM EDTSevere Thunderstorm WarningGYXMerrimack, Sullivan49 min
May 29, 4:25 PM EDTSpecial Weather StatementGYXGrafton50 min
May 29, 4:29 PM EDTSpecial Weather StatementGYXCoos61 min
May 29, 4:39 PM EDTFlash Flood WarningGYXCoos6 hr
May 29, 4:49 PM EDTSevere Thunderstorm WarningGYXGrafton, Merrimack, Sullivan20 min
May 29, 4:50 PM EDTSevere Thunderstorm WarningGYXBelknap, Carroll, Grafton, Merrimack55 min
May 29, 4:51 PM EDTFlash Flood WarningGYXCarroll, Coos, Grafton6 hr
May 29, 5:24 PM EDTSpecial Weather StatementGYXBelknap, Merrimack51 min
May 29, 5:43 PM EDTSpecial Weather StatementGYXCarroll47 min
May 29, 6:35 PM EDTSpecial Weather StatementGYXMerrimack25 min
May 29, 6:37 PM EDTAreal Flood AdvisoryGYXMerrimack, Sullivan3 hr

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.